I am currently taking several anti epileptic meds and have been doing so well in the past 6 months. My life has become in control and I am functioning again, as a parent/wife. I am so happy. I have suffered from epilepsy for some unknown reason for the last 6 years. Lost memories from the past, unable to remember new things after about 6 months and unable to function well on a daily basis. I had nightime seizues with simple ps for several days to follow and couldn't think straight, said wrong words, basically became a retarded person for days at a time. This was happening every few days and my life was just a mess. After a couple years I was so depressed my family took me to a Psych who put me on the effexor and I have been on it for 4 or so years. Now that all things have seemed to get so much better and my life has got to the point were I feel in total control (finally found the right epilepsy med combo and doses for my illness). My Husband has been encouraging me, along with my regular Dr, to stop taking the Effexor, they say it is a bad drug. Now all is going so well with things I agreed. I have decreased the effexor to 75mg for two weeks and have had side effects as expected. I had four days worth of the worst seizures last week. One night I had 6 in all and have had many normal after effects, yesterday I couldn't even think of words I wanted to say and said the wrong things so many times. This has not happened in such a long time. Could this really have anything to do with the change in medication? Should I leave things as they were and remain happy even if the pill is evil. (It was our idea to stop, not the neurologist). Could things have reversed so far back so quickly for any other reason? I feel desperate. Any advice?
Effexor is not evil, it is just very powerful. It has helped me a lot with my depression but i also know what it's like to miss a dose of 300mg.
My suggestion would be to back off of it even slower. Maybe add a dose smaller than 75mg to the 75 you were taking and give yourself plenty of time to adjust.
But I always say, talk to the doctor who prescribed it to you!! They will have the best advice for you for dealing with/avoiding withdrawal symptoms. And can help you wean off the drug as well.
God bless you and your family.
I had to laugh at your self proclaimed retardation. Hallelujah soul sister! I have the same problem but due to cancer and it's after affects and medication side affects. I also can't think straight, have memory problems, can't produce the words I've always known, and oddly - often will think one word and an entirely different one comes out of my mouth - usually starts with the same letter. ALMOST funny at times. I've been in close care with my oncologist, who seems to think my expressing "I'm RETARDED! HELP!" means I'm depressed (I'm not). Effexor was one in a string of antidepressants he said would help my problems. It sounded awfully scary, and I didn't want to be on it. I tried it though. I thought it did nothing for me. A coworker at the time used to joke around with me though, some days she ask if I'd forgotten to take my Effexor because my "brain wasn't clickin' today!" she'd say. :) I disregarded the doctor's advice, the informational pamphlet and all the scary things about it on t.v. - and just said "oh heck with this s**t - and up'd and quit taking it. I did fine. Not a single catastrophe or even mild nuisance happened. Nothing. But then - epilepsy is pretty scary on it's own. I'd ask a couple of doctors - get a handful of opinions, but mostly trust my own desires - especially if you have a husband or somebody to watch over you at night, in case something does happen - so you'll be ok.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Feb 2011 • 6 answers
Posted 15 Apr 2014 • 2 answers
Posted 12 Apr 2015 • 3 answers
Posted 22 Sep 2015 • 4 answers
Posted 16 Dec 2015 • 3 answers